ISSN 2398-2969      

Skin: erythema multiforme

icanis

Introduction

  • Uncommon, acute, self-limiting eruption of skin and/or mucous membranes.
  • Cause: drugs, infections, idiopathic.
  • Signs: maculopapular rash, vesiculation, depression, anorexia.
  • Diagnosis: history, clinical signs, histopathology.
  • Treatment: supportive care +/- immunosuppressive chemotherapy.
  • Prognosis: good.

Pathogenesis

Etiology

Pathophysiology

  • Necrotizing condition of the epidermis with an interface reaction.
  • Circulating immune complexes are found in man.

Timecourse

  • Acute self-limiting disease.

Diagnosis

This article is available in full to registered subscribers

Sign up now to obtain ten tokens to view any ten Vetlexicon articles, images, sounds or videos, or Login

Treatment

This article is available in full to registered subscribers

Sign up now to obtain ten tokens to view any ten Vetlexicon articles, images, sounds or videos, or Login

Outcomes

This article is available in full to registered subscribers

Sign up now to obtain ten tokens to view any ten Vetlexicon articles, images, sounds or videos, or Login

Further Reading

Publications

Refereed papers

  • Recent references from PubMed and VetMedResource.
  • Lewis D T (1998) Life-threatening dermatoses in dogs. Comp Cont Ed Prac Vet 20 (3), 271-283 VetMedResource.
  • Delmage D A and Payne-Johnson C E (1991) Erythema multiforme in a Dobermann on trimethoprim sulphamethoxazole therapy. JSAP 32 (12), 635-639 VetMedResource.
  • Medleau L, Shanley K J, Rakich P M and Goldschmidt M H (1990) Trimethoprim-sulfonamide-associated drug eruptions in dogs. JAAHA 26 (3), 305-311 VetMedResource.

Can’t find what you’re looking for?

We have an ever growing content library on Vetlexicon so if you ever find we haven't covered something that you need please fill in the form below and let us know!

 
 
 
 

To show you are not a Bot please can you enter the number showing adjacent to this field

 Security code